MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA-T(TM) PLATE 3 LEVEL/45MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA-T(TM) PLATE 3 LEVEL/45MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 450.571
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, the 16mm vectra screw went through a 45mm vectra t plate screw hole, and the clip broke intraoperatively.Fragments were removed easily without additional intervention.There was a surgical delay of five (5) minutes.The procedure was successfully completed.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the ti vectra-t(tm) plate 3 level/45 mm (p/n: 450.571, lot #: 1544692) was returned and received at us cq.Upon visual inspection, it was observed that the device was received assembled with one 4.0 mm ti cerv self retain screw (p/n: 04.613.516) on the right slotted hole of the base plate.The wishbone clip 6.85 dia was observed to be broken on both the slotted holes of the device.No other issues were identified with the returned device.Functional test: during the functional test, an attempt to disassemble the 4.0 mm ti cerv self retain screw (p/n: 04.613.516) failed.This could have been caused due to the broken wishbone clip.Further functional testing of device interaction issues were not performed due to received condition of the device.Unable to perform full functional test due to received condition of the device.The broken wishbone could have contributed to the complaint condition.Dimensional inspection: a dimensional inspection was not performed as the complaint relevant dimensions cannot be checked for dimensional accuracy due to received condition of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the ti vectra-t(tm) plate 3 level/45 mm (p/n: 450.571, lot #: 1544692).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H4, h6: a device history record (dhr) review was conducted: part: 450.571, lot: 1544692, manufacturing site: mezzovico, release to warehouse date: 22.Aug.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI VECTRA-T(TM) PLATE 3 LEVEL/45MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10670690
Report Number2939274-2020-04632
Device Sequence Number14134952
Product Code KWQ
UDI-Device Identifier10705034782256
UDI-Public(01)10705034782256
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number450.571
Device Catalogue Number450.571
Device Lot Number1544692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0MM TI CERV SELF-RETAIN SCR/VA 16MM; 4.0MM TI CERV SELF-RETAIN SCR/VA 16MM